| Model Number |
8811313015 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, it was said that hole and leakage were found on the catheter shaft which was between the 2 cuffs of the peritoneal catheter that was inserted into the patient.It was stated that the catheter was not repaired, tego was not utilized, there was no luer adapter issue and the insertion site was not treated prior to product placement.It also mentioned that for new catheter insertion, no cleaning agent was used.It was also said that the device was removed and replaced.There was no reported patient injury.
Event or Problem Description
According to the reporter, it was said that hole and leakage were found (upon removal of the device) on the catheter shaft which was between the two cuffs of the peritoneal catheter that was inserted into the patient.It was mentioned that the issue was discovered before tunneling was performed.No oozing of liquid was coming from the incision site and there was no migration or movement.There was nothing unusual observed with the device prior to the procedure and there was no damage found on the package or kit either.Flushing was done prior to insertion and some resistance was noted.It was stated that the catheter was not repaired, tego was not utilized, there was no luer adapter issue and the insertion site was not treated prior to product placement.The reported device was removed and was replaced.The procedure was not completed but it was rescheduled.It was mentioned that for the new catheter insertion, there was no cleaning agent used.The second procedure was successful with no known complications.There was no reported patient injury.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cannula had a leak.It was reported that there was a hole and leak on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.Hole in the cannula can occur if device made contact with a sharp surgical instrument during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, it was said that hole and leakage were found (upon removal of the device) on the catheter shaft which was between the 2 cuffs of the peritoneal catheter that was inserted into the patient.It was mentioned that the issue was discovered before tunneling was performed.No oozing of liquid was coming from the incision site and there was no migration or movement.There was nothing unusual observed with the device prior to the procedure and there was no damage found on the package or kit either.Flushing was done prior to insertion and some resistance was noted.It was stated that the catheter was not repaired, tego was not utilized, there was no luer adapter issue and the insertion site was not treated prior to product placement.The reported device was removed and was replaced.The procedure was not completed but it was rescheduled.It was mentioned that for the new catheter insertion, there was no cleaning agent used.There was no reported patient injury.